Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2005, 6:57 PM CDT for Greene County, Mississippi; Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 8, 2005, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 77 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 12.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082358 SVRMOB ALC129-MSC041-090030- /O.NEW.KMOB.SV.W.0206.050608T2357Z-050609T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 657 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA GREENE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 730 PM CDT * AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR YELLOW PINE...OR ABOUT 13 MILES SOUTHWEST OF CHATOM...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN WASHINGTON COUNTY AT 710 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3145 8849 3129 8858 3117 8835 3138 8824 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 PM CDT WED JUN 8 2005 .SHORT TERM...(TNT AND THU)...SYNOPTICALLY NOT MUCH CHANGE. REGION REMAINS ON WRN PERIPHERY OF BERMUDA RIDGE. SFC HIGH IS ORIENTED SUCH THAT E-SE SFC WINDS WILL CONT TO PUMP IN HIGH ABSOLUTE VALUES OF MOISTURE INTO AREA. ON-GOING THUNDER VERY SIMILAR TO PATTERN PAST TWO DAYS WHEREBY THE OUTFLOWS MOVG INLAND WILL CONT TO FORCE NEW CONVECTION THROUGHOUT THE EVENING. WILL LEAVE RAIN CHANCES SLIGHTLY HIER INLAND THIS EVENING. DO EXPECT PERIODS OF SCT SHOWERS AND TSTMS TO CONT OVER GULF WATERS AS LAND BREEZE FORMS AND THAT PORTION BEGINS TO RESPOND TO FORCING ASSOC W/GULF SFC LOW. PATTERN IS SUCH THAT HIGHS WILL RANGE FROM 86-90F FOR MAX TEMPS RANGING TO 69-74F FOR MIN TEMPS.TRENDED TOWARDS MET MOS FOR COASTAL LOCATIONS AND MAV MOS INLAND. .LONG TERM...(THU NITE THROUGH WED)...ALL EYES ON SRN GLFMEX AND DEVELOPMENT OF SFC LOW TO AFFECT US THIS WEEKEND. CURRENTLY AWAITING USAF RECON REPORT. IN ANY EVENT...SYNOPTICS ARE SUCH THAT OUR REGION WILL COME UNDER INFLUENCE OF STRENGTHENING E-SE SFC WINDS ON FRI AND ENDURING THROUGH SUNDAY. MODELS ARE IN AGREEMENT WITH DECENT RAINS BEGINNING FRI AFTERNOON AND LASTING INTO SUNDAY. AT THIS POINT IN TIME...WE ARE WAITING TO GET A BETTER HANDLE ON THE EXACT TRACK OF POTENTIAL GLFMEX SFC LOW. DUE TO EXPECTED PCPN ... HAVE LOWERED MAX TEMPS AND RAISED MIN TEMPS BOTH SATSUN. ALSO...HAVE RAISED RAIN CHANCES. NOT MUCH CHANGE TO MON-WED PORTION OF PACKAGE AS FOCUS IS ON MID- RANGE./23 && .MARINE....HIGH PRESSURE OVER THE SOUTHEASTERN U.S INTO THE EASTERN GULF BEGINS TO BREAK DOWN LATE IN THE WEEK WITH CARIBBEAN SYSTEM STARTING TO APPROACH THE MARINE AREA FROM THE SOUTH DURING THE EARLY PART OF THE WEEKEND. MEDIUM RANGE MEMBERS ARE SHOWING MORE CONTINUITY THIS PACKAGE...WHICH RAISES FORECAST CONFIDENCE OF A STRENGTHENING CYCLONE CLOSING IN ON THE CENTRAL OR SOUTHEAST LOUISIANA COAST SATURDAY. WITH MARINE ZONES ON THE EASTERN SIDE OF THIS SYSTEM...FORECAST WEATHER CONDITIONS DETERIORATE WITH WINDS AND SEAS INCREASING...HIGHER IN SQUALLS. FORECAST TIDAL RANGES SATURDAY INDICATE 1.2 TO 1.6 FEET BETWEEN HIGH AND LOW TIDE...WITH HIGH TIDES OCCURRING IN THE EARLY AFTERNOON. WITH STRONG EAST TO SOUTHEAST WINDS...WATER IS FORECAST TO BEGIN PILING THROUGH THE DAY ON EAST AND SOUTHEAST FACING SHORES AND INLAND WATERWAYS LATE FRIDAY AND INTO SATURDAY. THUS...WOULD NOT BE SURPRISED TO SEE SOME COASTAL FLOODING PROBLEMS SURFACING EARLY ON IN THE WEEKEND. FOR NOW...WILL MENTION TIDES ABOVE NORMAL THIS PACKAGE AND LET NEXT SHIFT FINE-TUNE THE COASTAL FLOOD THREAT AS EVENT WINDOW GETS WITHIN 36 HOURS. STAY TUNED. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 73 87 / 30 40 20 50 PENSACOLA 74 88 74 86 / 30 40 20 50 DESTIN 76 87 76 85 / 30 40 20 50 EVERGREEN 69 89 71 87 / 30 40 20 50 WAYNESBORO 69 90 70 89 / 30 40 20 50 CAMDEN 70 90 71 89 / 30 40 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jun 8, 5:00 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT WED JUN 8 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091130- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 PM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT AND THURSDAY ALTHOUGH HIGH TIDAL RANGES ARE DIMINISHING THROUGH THE NEXT SEVERAL DAYS...OUTGOING TIDES ARE NONETHELESS CONTRIBUTING TO RIP CURRENT RISK. AS WELL...LONG WAVE PERIODS WILL CONTINUE. THIS WOULD BRING A MODERATE RISK FOR DANGEROUS RIP CURRENTS THROUGH THURSDAY IN THE SURF ZONE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH THURSDAY IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... TROPICAL DEPRESSION ONE IS CURRENTLY FORECAST TO MOVE NORTH THROUGH THE CENTRAL AND NORTHERN GULF BRINGING INCREASING WINDS AND SEAS OVER THE WEEKEND OVER THE AREA BEACHES. THIS WILL CAUSE WAVE PERIODS TO INCREASE AS THE TROPICAL DEPRESSION STRENGTHENS AND SENDS OUT SWELL TO THE GULF COAST. THESE WOULD BRING TIDES OR 2 TO 3 FEET ABOVE NORMAL PLUS A FURTHER INCREASE IN RIP CURRENT RISK. A COASTAL FLOOD WATCH MAY ALSO BE REQUIRED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 8, 1:05 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 105 PM CDT WED JUN 8 2005 ALZ059-FLZ001-003>006-081900- ESCAMBIA-COASTAL OKALOOSA-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...BREWTON... 105 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...OKALOOSA AND SANTA ROSA COUNTIES... AT 105 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 2 MILES NORTHEAST OF CANOE TO 12 MILES SOUTHEAST OF GALLIVER...AND MOVING NORTH NORTHEAST AT 15 MPH. THESES STORMS WILL AFFECT AREAS IN AND AROUND...LITTLE ROCK...GALLIVER...MUNSON...POLLARD...KEEGO...FOSHEE AND MCLELLAN THROUGH 200 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.